MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 32; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-FRANCE AVIATOR ASSY TWO LEVEL PLATE SIZE 32; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48811232
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; plate was bent and implanted into the patient.After surgeon took an xray and upon closing, surgeon noticed the silver locking mechanism was deformed.Took the plate out and replaced with the same size plate.
 
Additional Manufacturer Narrative
Lot# 157856.Method: visual inspection;device history review; complaint history review; risk assessment.Results: the device was confirmed to have a deformed spring bar resulting in a ten minute delay in surgery.Manufacturing files were reviewed and no anomalies were found.Conclusion: the stryker rep confirmed that no drill guides were used to prepare the screw holes and no revision driver was used to remove the screw for repositioning, so the cause is not using the recommended drill guides and revision drivers as per the stg.
 
Event or Problem Description

Brand Name
AVIATOR ASSY TWO LEVEL PLATE SIZE 32
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5673191
Report Number0009617544-2016-00202
Device Sequence Number10810429
Product Code KWQ
UDI-Device Identifier07613252152200
UDI-Public(01)07613252152200
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811232
Device Lot Number157856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date08/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1